Aa
A
A
A
Close
Thyroid Cancer / Nodules & Hyperthyroidism Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Symptoms back WHY???

I was diagnoised on June 2nd as Hypo and then on June 17 with Hashimotos. I have been on .50mcg of Synthorid since june 2nd and was feeling a little bit better, until this past weekend now i feel the symtoms again lightheadness, fatigue, nausea, aches, dry eyes ect.. UCK! I was wondering if anyone else had this experience if its normal. I am just sick of feeling sick! I was wondering if I need to have my meds uped or is it going to be like this?

I would appreciate any feed back!!!

Thanks :)
11 Responses
Avatar universal
I also have Hashimotos and it is a disease that slowly makes your thyroid stop working. So your symptoms returning is normal and you will need to be retested often to see where your thyroid numbers are. I am tested every six weeks. Hope this helps!
Avatar universal
Hi!
Thankyou for responding so quickly:)
I have known for years there was something wrong, but my good ole EX doc would not take it seriously, until I ended up in the hosptial, with the heart palps I thought i was having some cardiac problem, there the er doc said you need an endo your thyroid is way outta wack, so my EX doc came to see me after I had to beg him geesh, still blew it off ,but did perscribe meds since I pretty much argued with him, I found my endo on my own, he did the diagnosis, so.... I will expect to have this off and on until it starts to improve then? Its been 4 weeks the 30th and my endo wants me to go another month, so I may call him and let him know I feel MISERABLE again, I so enjoyed the 10 days of feeling slightly human again! I am sorry to babble I am just so tickled to find someone who knows what I am talking about.

thank you so much!!!
Avatar universal
Oh trust me I know exactly how you feel. Mine started over 10 months ago, I could not even swallow my own spit. They figured out last week that I had severe acid reflux disease brought on by thyroid levels being so off. Usually, it takes about 6 weeks to be optimal on any dose of synthroid. I have been on 50mg, 75mg, 63.5mg ( 125mg cut in half ) back to 50mg, now to 88mg. This is why I say that finding the right dose means nothing when you have Hashimotos, it just keeps changing with your blood work. This is a very frustrating disease and it takes patients. There were times I wasnt sure I could make it through. I could handle the hair falling out, 40lb weight gain, dry skin, constipation, I was mean as a mountain lion, but the swallowing and hard time breathing was a whole different story. It seems your Endo is on the right track, just try to hang in there and know this could be an on and off again process. Feel free to babble it is great to have people to share with that understand.
Avatar universal
Oh I relate to all of those symptoms were you short of breath as well? And for a long time now I have felt this  thingy in my throat, never occoured to me it could be swollen thyroid, since my  EX doc after all DISMISSED ALL my symptoms, to depression, anxiety, overreaccting, stress.. ect it goes on and on as you know.. but where I am confused is the Hashimots. i know its from your immune system attacking your thyroid, and makes you hypo, so this in turn makes it harder to treat.
Have you had much sucess with feeling better and weightloss and less dry skin and hair falling out, ect?
Avatar universal
Yes, I was short of breath. I had panic attacks that I had never experienced before. I really thought I was losing my mind. It is hard to treat because it makes your thyroid unstable. It is a deterioration of your thyroid over time. This is why it is important to have levels checked often and once your feeling better for a period of time, if symptoms come back call and have them checked again. I have started feeling better in the last week because the swallowing is now under control with the acid reflux meds. As for weight loss that is another can of worms. I gained 40lbs and just chalked it up to over eating, but once my throat swelled I could not eat anything and lost over 40lbs in the last month. So that has evened out for me, but for most weight loss is a battle when your thyroid is bad. Once I was on the meds for a few weeks the hairloss stopped and most of the other symptoms. I still get wired with each med change, trouble sleeping, anxious. Read everything you can about this, be informed! My last blood work showed my TSH at 4.786 while this is in their test range the ENT I see says it is too high, but my regular doctor is happy with this. I am not happy with it. So. being informed gives you control of when you feel your best and what works for you. This is a hard disease to deal with, because of the anxiety and panic. Feel free to ask any questions.
Avatar universal
don't mean to jump in on your thread-i have chemo induced hypo & alot of your sysmptoms sound very familiar-i had no idea that the anxiety attacks i was experiencing were from my thyroid? i have been on synthroid for about 6 months & we are still trying to regulate my dosage-seems like i have to increase it just a little every other month-one more thing about the swelling in your throat-was your neck sensitive to the touch? i noticed the other night that my neck was very tender in the front (adams apple area if i were a man) don't like to run to dr over every little thing-but at the same time don't want to let anything get ahead of me-just never had to deal with this one before-thanks & take care
Avatar universal
Thanks alot-at least i know i'm not imagining this stuff! Been off the chemo since end of Dec (all is well now) so it doesn't look like the thyroid is going to come back-i knew that the thyroid controlled your metabolism but geesh had no idea how much trouble that little bugger could cause-lol is there anything that can be done about the neck pain? doesn't really hurt to swallow just alittle uncomfortable for now-about a week ago tho was another story-didn't know if i was having extreme indigestion, heart probs or pulled muscle in my chest-nothing seemed to help-all that is better now it's just moved up into my neck area - my next endo appt isn't until august
Avatar universal
I am taking a prilosec otc in the morning and one before bed. Thyroid levels out of whack seem to cause acid reflux for some people. I also took quite a bit of Naproxen for the inflammation, but stopped taking that since the problem was acid. Walgreens sells wal-proxen which is a weaker Naproxen and it worked quite well for me. I kind of felt like real tight in my throat and it was all caused by the acid, so if thats what your feeling you might want to try some different anti acids. Just make sure if you try anything with calcium ( such as tums, rolaids, etc...), wait 4 hours after taking your thyroid hormone.
Avatar universal
will do thanks again!
Avatar universal
No problem!!! I had never had an anxiety attack until my thyroid went bad. So most likely that is whats causing you some problems. My neck is very sensitive and painful to touch. The doctor was pushing on it last week and about sent me through the roof. I also experience sharp pains that run all along both sides of my neck and tingling in there. I am a stomach sleeper and I have had to change that, because of the neck pressure on the pillow. All of what you are experiencing is normal with the thyroid. I assume your chemo and other concerns can also cause quite a bit of anxiety. I know what you mean about running to the doctor. Alot of what I experience I have kept to myself, because I do not want them trying to push anti-depressants on me. That was the first thing they started with. Are you unhappy, new job, blah blah blah... I think I have had 5 or 6 med changes in the last 6 months, so yeah that is common. Jump in anytime, I am glad to help if I can.
Avatar universal
I know how you feel as well.  I just posted a question myself regarding Hashimotos, I was diagnosed last October, and I am so tired of feeling sick as well.  The dr's put me on a dose, I feel great for about a week and than all the symptoms return, they generally bump my dose up, I feel great for a week and than my symtoms return.  I too, ended up with heart palpitations and it was so scary, and no dr's were willing to help me, I felt like I was dying and no one took me seriously, ya see they test my TSH all the time, but my levels always come back normal, so they always have to judge my dose based on my symptoms.  I sometimes just wish that I would become Hypo and get to my dose and that be that, but I have heard this process sometimes takes a long time.  Has anyone out there had the iodine radiation treatment for their Hashimoto's?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
Smoking substitute may not provide such a healthy swap, after all.
How to lower your heart attack risk.
Trying to lose weight? Grab a snack that works with your diet, not against it. Check out these delicious, slimming foods.
Trying to lose weight? Grab a snack that works with your diet, not against it. Check out these delicious, slimming foods.